Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 69, NWS Tallahassee, FL

July 20, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 20, 2009, 2:21 PM CDT for 16 counties in Florida. It took effect at Jul 21, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2009, 2:21 PM CDT (19:21 UTC)
In effect from
Jul 21, 2009, 12:00 PM CDT
Expired
Jul 21, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 201921
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT MON JUL 20 2009

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE...
...A RED FLAG WARNING IS NOW IN EFFECT FOR INLAND PORTIONS OF THE
FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE FOR TUESDAY
AFTERNOON...
...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR
COASTAL SECTIONS OF THE FLORIDA BIG BEND AND EASTERN FLORIDA 
PANHANDLE...

.DISCUSSION...HIGH PRESSURE HAS SETTLED INTO THE REGION ALONG WITH
DRIER AIR. A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. 
FOR WEDNESDAY...THERE MAY BE A FEW AREAS THAT DROP BELOW CRITICAL
VALUES...BUT FOR NOW...DURATIONS APPEAR TO BE LIMITED.

FLZ007-009>011-211130-
/O.CAN.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
/O.NEW.KTAE.FW.W.0069.090721T1800Z-090721T2300Z/
/O.CON.KTAE.FW.W.0068.000000T0000Z-090720T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-
221 PM CDT MON JUL 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT TUESDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT TUESDAY. THE
FIRE WEATHER WATCH HAS BEEN CANCELLED. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ013-016-017-026-027-211130-
/O.CAN.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
/O.NEW.KTAE.FW.W.0069.090721T1800Z-090721T2300Z/
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
321 PM EDT MON JUL 20 2009 /221 PM CDT MON JUL 20 2009/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ TUESDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ018-019-029-211130-
/O.NEW.KTAE.FW.W.0069.090721T1800Z-090721T2300Z/
JEFFERSON-MADISON-LAFAYETTE-
321 PM EDT MON JUL 20 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ008-211130-
/O.CON.KTAE.FW.W.0068.000000T0000Z-090720T2300Z/
/O.CON.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
COASTAL WALTON-
221 PM CDT MON JUL 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ014-015-028-034-211130-
/O.EXA.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
GULF-FRANKLIN-TAYLOR-DIXIE-
321 PM EDT MON JUL 20 2009 /221 PM CDT MON JUL 20 2009/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ012-211130-
/O.CON.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
BAY-
221 PM CDT MON JUL 20 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

12-WATSON
2 follow-up statements
000 
WWUS82 KTAE 210145
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 PM EDT MON JUL 20 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR INLAND PORTIONS OF THE
FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE TUESDAY
AFTERNOON AND EARLY EVENING...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EARLY
EVENING FOR COASTAL SECTIONS OF THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE...

.DISCUSSION...HIGH PRESSURE HAS SETTLED INTO THE REGION ALONG
WITH DRIER AIR. A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY
FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND.
FOR WEDNESDAY...THERE MAY BE A FEW AREAS THAT DROP BELOW CRITICAL
VALUES...BUT FOR NOW...DURATIONS APPEAR TO BE LIMITED.

FLZ007-009>011-013-016>019-026-027-029-211100-
/O.CON.KTAE.FW.W.0069.090721T1800Z-090721T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-LAFAYETTE-
945 PM EDT MON JUL 20 2009 /845 PM CDT MON JUL 20 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT TUESDAY DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35
PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ008-012-014-015-028-034-211100-
/O.CON.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-TAYLOR-DIXIE-
945 PM EDT MON JUL 20 2009 /845 PM CDT MON JUL 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING DUE TO THE POTENTIAL FOR CRITICAL DURATIONS OF
RELATIVE HUMIDITY AT OR BELOW 35 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

14-MROCZKA
000 
WWUS82 KTAE 210903
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT TUE JUL 21 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR ALL OF THE
FLORIDA PANHANDLE AND BIG BEND...

.DISCUSSION...AN UNSEASONABLY DRY AIRMASS HAS SETTLED INTO THE
REGION. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND. FOR WEDNESDAY...THERE MAY
BE A FEW AREAS THAT APPROACH 35 PERCENT RELATIVE HUMIDITY ALONG
THE NORTH FLORIDA BORDER...BUT DURATIONS APPEAR TOO LIMITED TO
ACHIEVE RED FLAG CRITERIA. NEVERTHELESS...FORECAST DISPERSION
INDICES ARE HIGHER ON WEDNESDAY...SO THIS WILL NEED TO BE
MONITORED CLOSELY. INCREASING HUMIDITY LEVELS WILL PRECLUDE RED
FLAG CONDITIONS FROM BEING REACHED LATER IN THE WEEK.

FLZ008-012-014-015-028-034-220000-
/O.CAN.KTAE.FW.A.0065.090721T1800Z-090721T2300Z/
/O.EXB.KTAE.FW.W.0069.090721T1700Z-090722T0000Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-TAYLOR-DIXIE-
503 AM EDT TUE JUL 21 2009 /403 AM CDT TUE JUL 21 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007-009>011-013-016>019-026-027-029-220000-
/O.EXT.KTAE.FW.W.0069.090721T1700Z-090722T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-LAFAYETTE-
503 AM EDT TUE JUL 21 2009 /403 AM CDT TUE JUL 21 2009/

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

THE RED FLAG WARNING CONTINUES DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 20, 2:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 20, 2:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT MON JUL 20 2009

...RECORD LOW TEMPERATURES APPEAR LIKELY FOR TUESDAY MORNING AND
POSSIBLY WEDNESDAY MORNING AT SOME SITES AS WELL...

.SYNOPSIS...ALTHOUGH THE UPPER LEVEL TROF HAS SWUNG THROUGH TO THE
EAST OF THE REGION WITH AUTHORITY EARLY THIS AFTERNOON....THE
REMNANTS OF AN OLD SFC BOUNDARY ARE STILL LINGERING ACROSS EASTERN
PORTIONS OF THE CWA...WITH A CLEARLY NOTICEABLE DEWPOINT GRADIENT
FROM NW TO SE ACROSS THE CWA. THIS WILL OF COURSE IMPACT THE FIRE WX
CONDITIONS AND ONGOING RED FLAG WARNING FOR THIS AFTERNOON AND
WHETHER IT MAY POSSIBLY NEED TO BE EXPANDED OR CONTRACTED. IN
ADDITION....THE POTENTIAL FOR ANY CONVECTIVE DEVELOPMENT ACROSS THE
SE BIG BEND MAY DEPEND ON THE INTERACTION OF THIS BOUNDARY WITH THE
SEA BREEZE...SO WILL CONTINUE TO MONITOR CONDITIONS CLOSELY. IN ANY
EVENT...EXPECT ANY SENSIBLE WX TO BE DONE BEFORE 00 UTC THIS
EVENING...SO PLAN ON DROPPING THE CURRENT POPS IN THE FCST UNLESS
CONDITIONS CHANGE DRAMATICALLY DURING THE NEXT FEW HOURS. OVER THE
COASTAL WATERS...WINDS ARE STILL GENERALLY ON THE LIGHT SIDE AND ARE
JUST NOW BEGINNING TO BECOME ONSHORE NEAR THE COAST.

&&

.SHORT TERM (TONIGHT THROUGH WED NIGHT)...WITH THE MUCH DRIER AIR
BECOMING MORE ENTRENCHED ACROSS THE CWA DURING THE NEXT COUPLE OF
DAYS...THE FOCUS OF THE FCST WILL SHIFT FROM POPS TO SOME POSSIBLY
FAIRLY DRAMATIC SWINGS IN DIURNAL TEMPERATURES FOR THIS TIME OF YEAR
...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS DROPPING INTO THE
LOWER TO MID 60S UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. FOR THESE
LOW TEMPERATURES TONIGHT...IT APPEARS THAT OUR 2 OFFICIAL RECORD
KEEPING STATIONS WILL MOST LIKELY HAVE THEIR RECORDS BROKEN TONIGHT
...QUITE POSSIBLY EVEN SHATTERED BY SEVERAL DEGREES IN TALLAHASSEE.
BELOW ARE THE CURRENT RECORDS FOR TUESDAY MORNING FOR TLH AND AAF.

JULY 21 RECORD LOWS:

TALLAHASSEE (TLH)...........67 DEGREES IN 1971.
APALACHICOLA (AAF)..........71 DEGREES IN 2004.

WE EXPECT VERY SIMILAR CONDITIONS FOR WED...WITH ANOTHER VERY COOL
MORNING AND GENERALLY HOT AND DRY AFTERNOON...SO AGAIN...LISTED
BELOW ARE THE CURRENT RECORDS FOR TLH AND AAF.

JULY 22 RECORD LOWS:

TALLAHASSEE (TLH)...........64 DEGREES IN 1929.
APALACHICOLA (AAF)..........70 DEGREES IN 2004.

FINALLY...THE GFS DOES SHOW SOME MOISTURE RETURNING FROM BOTH THE SE
AND NW LATER ON WED...SO JUST KEPT IT SIMPLE AND WENT WITH 20
PERCENT POPS ACROSS THE BOARD IN THE AFTN FOR NOW.

&&

.LONG TERM...THU THROUGH MON...
AT THE BEGINNING OF THIS PERIOD...THE ENERGY CURRENTLY PUSHING EWD
ACROSS THE CANADIAN PRAIRIES WILL BE DROPPING SEWD ACROSS THE GREAT
LAKES. THIS ENERGY WILL MAINTAIN THE LONG WAVE TROUGH ACROSS THE
NERN U.S. HOWEVER...THE TROUGH WILL BE NEARLY AS AMPLIFIED AS THE
CURRENT ONE. THE MAIN ENERGY WILL REMAIN PROGRESSIVE AS IT LIFTS
NEWD ACROSS THE SAINT LAWRENCE VALLEY ON FRI. SO...FOR THE WED NIGHT
THROUGH FRI NIGHT TIME FRAME...A GENERAL BROAD WEAK UPPER TROUGH
WILL PERSIST ACROSS THE SERN PORTION OF THE COUNTRY. AT LOWER
LEVELS...A FRONT WILL APPROACH FROM THE NW LATE IN THE WEEK BUT
STALL OVER NRN GA AND CENTRAL AL ON THU AND FRI. THE NEXT UPPER
TROUGH WILL AMPLIFY INTO THE UPPER MIDWEST SAT NIGHT INTO MON. THIS
ONE WILL BE A BIT DEEPER AND ALLOW A FRONT TO GET DEEPER INTO DIXIE
EARLY NEXT WEEK. POPS FOR THE MOST PART FOLLOW THE LAST COUPLE OF
RUNS OF THE GFS AND ARE GENERALLY IN THE CHANCE CATEGORY. THE
PROXIMITY OF THE FIRST FRONT ELEVATES THE POP TO 40 OR SO FOR THE NW
ZONES ON FRI AND ACROSS THE BOARD FOR MON. TEMPS WILL BE NEAR NORMAL
THROUGH THE PERIOD.

&&

.MARINE...THE VERY WEAK PRESSURE GRADIENT WILL CONTINUE OVER THE
NORTHEAST GULF THROUGH MUCH OF THE FORECAST PERIOD. A HIGH PRESSURE
RIDGE AXIS WILL SET UP OVER THE NORTHERN GULF COAST TUESDAY THROUGH
THURSDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST.
AT THIS TIME...IT APPEARS THIS BOUNDARY WILL STALL NORTH OF THE
WATERS TOWARDS THE END OF THE WEEK.

&&

.AVIATION...A DRY AIRMASS THAT HAS MOVED INTO THE REGION SHOULD
SUPPORT VFR CONDITIONS OVER MOST HUBS IN THE CWA THIS AFTERNOON AND
EVENING. AN ISOLATED TSRA WILL STILL BE POSSIBLE LATER THIS
AFTERNOON AT VLD. VFR CONDITIONS SHOULD CONTINUE INTO THE OVERNIGHT
AT ALL TAF SITES EXCEPT FOR VLD WHERE FG MAY TEMPORARILY PRODUCE
MVFR CONDITIONS BETWEEN 900Z AND 1200Z. THE REMAINDER OF THE PERIOD
WILL YIELD VFR CONDITIONS AT ALL TAF LOCATIONS.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR A
PORTION OF THE EASTERN FLORIDA PANHANDLE DUE TO LOW RELATIVE
HUMIDITIES AND HIGH DISPERSIONS. FOR TUESDAY...BASED ON LATEST
GUIDANCE...WE WILL ISSUE A RED FLAG WARNING FOR MAINLY INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...AND
MAINTAIN A WATCH FOR COASTAL COUNTIES FOR LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT. FOR WEDNESDAY...THERE MAY BE A FEW AREAS
DROP BELOW CRITICAL VALUES...BUT FOR NOW...DURATIONS APPEAR TO BE
LIMITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   61  92  65  93  69 /  05  05  00  20  20
PANAMA CITY   66  90  69  91  72 /  05  05  00  20  20
DOTHAN        60  92  66  93  69 /  05  05  00  20  20
ALBANY        61  92  65  93  69 /  05  05  00  20  20
VALDOSTA      62  92  65  93  69 /  05  05  00  20  20
CROSS CITY    64  92  67  93  70 /  10  05  00  20  20
APALACHICOLA  65  89  68  89  73 /  05  05  00  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COASTAL WALTON...HOLMES...INLAND WALTON...JACKSON...
     WASHINGTON.

     RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/
     TUESDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...COASTAL WALTON...
     DIXIE...FRANKLIN...GULF...TAYLOR.

GM...NONE.

&&

AVIATION/FIRE WX...GOREE/AUSTIN/WATSON
PUBLIC/MARINE...GOULD
LONG TERM...WOOL
Hazardous weather outlook, Jul 20, 3:56 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT MON JUL 20 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-210900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
456 AM EDT MON JUL 20 2009 /356 AM CDT MON JUL 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
MOSTLY SUNNY SKIES WITH TEMPERATURES CLIMBING TO AROUND 90 DEGREES
WILL BE EXPECTED ACROSS MUCH OF THE TRI-STATE AREA TODAY. THE BEST
CHANCE FOR SHOWERS AND STORMS WILL BE OVER THE SOUTHEAST BIG BEND
AND SOUTH-CENTRAL GEORGIA. TEMPERATURES ARE EXPECTED TO DROP BELOW
AVERAGE LATER TONIGHT ACROSS THE INLAND SECTIONS OF THE AREA.
THESE COOL TEMPERATURES MAY BREAK THE TALLAHASSEE AND
APALACHICOLA LOW TEMPERATURE RECORDS FOR JULY 21ST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PERIOD WILL BEGIN WITH TEMPERATURES AND RAIN CHANCES BELOW
AVERAGE THROUGH THE MID-WEEK PERIOD. RAIN CHANCES WILL COME BACK
TOWARD NORMAL THROUGH THE SECOND HALF OF THE WEEK AS A FRONTAL
BOUNDARY STALLS NORTH OF THE TRI-STATE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:40 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 7 more24 hr
Jul 20, 3:40 AM CDTRed Flag WarningTAEHolmes, Jackson, Walton, Washington14 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.